Alert archive / Nebraska / Dense Fog Advisories in 2021
Dense Fog Advisory 9, NWS North Platte, NE
NWS North Platte, NE issued this dense fog advisory at Sep 13, 2021, 4:44 AM MDT for 12 counties in Nebraska. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Sep 13, 2021, 4:44 AM MDT (10:44 UTC)
- Expired
- Sep 13, 2021, 9:00 AM MDT
- In force
- 4 hr
- Issued by
- NWS North Platte, NE
Counties Arthur County, NE, Blaine County, NE, Cherry County, NE, Custer County, NE, Frontier County, NE, Grant County, NE, Hooker County, NE, Keith County, NE, Lincoln County, NE, Logan County, NE, McPherson County, NE, Thomas County, NE
The radar
The North Platte radar (KLNX), 47 km from the middle of the area, began a volume at 10:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 10.7 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1105 J/kg
- Mixed-layer CIN
- -78 J/kg
- Mixed-layer LCL
- 1598 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.3
The text
As transmitted.
060 WWUS73 KLBF 131044 NPWLBF URGENT - WEATHER MESSAGE National Weather Service North Platte NE 544 AM CDT Mon Sep 13 2021 NEZ005-023>026-035>038-057-059-071-094-131500- /O.NEW.KLBF.FG.Y.0009.210913T1044Z-210913T1500Z/ Eastern Cherry-Grant-Hooker-Thomas-Blaine-Arthur-McPherson-Logan- Custer-Keith-Lincoln-Frontier-Western Cherry- Including the cities of Valentine, Hyannis, Mullen, Thedford, Halsey, Dunning, Purdum, Brewster, Arthur, Tryon, Ringgold, Stapleton, Broken Bow, Ogallala, Paxton, North Platte, Curtis, Eustis, Maywood, Cody, Eli, Merriman, and Kilgore 544 AM CDT Mon Sep 13 2021 /444 AM MDT Mon Sep 13 2021/ ...DENSE FOG ADVISORY IN EFFECT UNTIL 10 AM CDT /9 AM MDT/ THIS MORNING... * WHAT...Visibility below one quarter mile at times in dense fog. * WHERE...Portions of central, north central, southwest and west central Nebraska, including Interstate 80. * WHEN...Until 10 AM CDT /9 AM MDT/ this morning. * IMPACTS...Hazardous driving conditions due to low visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... If driving, slow down, use your headlights, and leave plenty of distance ahead of you. && $$
1 follow-up statement
551 WWUS73 KLBF 131457 NPWLBF URGENT - WEATHER MESSAGE National Weather Service North Platte NE 957 AM CDT Mon Sep 13 2021 NEZ005-023>026-035>038-057-059-071-094-131600- /O.EXP.KLBF.FG.Y.0009.000000T0000Z-210913T1500Z/ Eastern Cherry-Grant-Hooker-Thomas-Blaine-Arthur-McPherson-Logan- Custer-Keith-Lincoln-Frontier-Western Cherry- Including the cities of Valentine, Hyannis, Mullen, Thedford, Halsey, Dunning, Purdum, Brewster, Arthur, Tryon, Ringgold, Stapleton, Broken Bow, Ogallala, Paxton, North Platte, Curtis, Eustis, Maywood, Cody, Eli, Merriman, and Kilgore 957 AM CDT Mon Sep 13 2021 /857 AM MDT Mon Sep 13 2021/ ...DENSE FOG ADVISORY WILL EXPIRE AT 10 AM CDT /9 AM MDT/ THIS MORNING... The dense fog has lifted across the area. Visibilities will continue to improve. $$ Roberg
What forecasters said that day
The local office's own words before this dense fog advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this dense fog advisory went out at Sep 13, 2:22 AM MDT, 2 hours 22 minutes earlier.
Area forecast discussion, Sep 13, 2:22 AM MDT, 2 hours 22 minutes before
Area Forecast Discussion National Weather Service North Platte NE 322 AM CDT Mon Sep 13 2021 .SHORT TERM...(Today through Tuesday night) Issued at 300 AM CDT Mon Sep 13 2021 Some patchy fog and stratus across central Nebraska this morning but the radar is generally quiet. However can see radar returns upstream across eastern WY along the lingering frontal boundary and supported by a weakening upper level jet streak and short wave energy moving through a relatively flat trof. These features will push the showers into the region but the best synoptic forcing will be lifting northward a bit as they swing through. Expect showers will be entering the region mostly north of Interstate 80 later this morning. This timing will limit the amount of instability available from diurnal heating especially after having some low clouds/fog early. Even with limited instability there should be enough forcing from the front and synoptic support aloft to combine with 0-6km bulk shear over 40kts to generate some vigorous updrafts with storms capable of isolated wind damage and large hail. Storms will be exiting off to the east by later this afternoon with generally dry conditions for the overnight. However the airmass remains moist and may see some patchy fg once again late Monday night. Another round of showers and thunderstorms will then move across Nebraska from the northwest starting daybreak Tuesday though the best chances for any severe weather will reside closer to the frontal boundary off to our south. The upper trof axis finally pushes through Tuesday evening with generally dry conditions Tuesday night. .LONG TERM...(Tuesday night through Sunday) Issued at 322 AM CDT Mon Sep 13 2021 Ensemble guidance shows a broad, flat ridge gradually building northward and some troffiness over the Pacific northwest. This looks to be a generally dry pattern with a warming trend for Nebraska through midweek. Our next chance for precipitation will be Thursday night into Friday as a weak front washes out and then surges back northward with a good amount of low level forcing. Generally dry and warm conditions are expected through the weekend as the upper ridge builds through the upper midwest. && .AVIATION...(For the 06Z TAFS through 06Z Monday night) Issued at 1244 AM CDT Mon Sep 13 2021 Low stratus and patchy fog during the morning hours will be the main aviation concern in the forecast period. Expect stratus development to begin early in the period with widespread IFR ceilings likely across much of southwest and central Nebraska, including the LBF terminal. Expecting fog to be most dense in a two to three hour window around sunrise. LIFR visibility, in addition to LIFR CIGs, cannot be ruled out for a brief period however will leave out and amend as needed once confidence increases. Early morning scattered thunderstorms will approach VTN with brief MVFR conditions possible should the terminal see direct impacts. Will account for this with a TEMPO group. Rain and thunderstorm chances should clear by midday leaving VFR conditions to end the period at both terminals. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...MBS LONG TERM...MBS AVIATION...NMJ
Hazardous weather outlook, Sep 13, 3:02 AM MDT, 1 hour 42 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 402 AM CDT Mon Sep 13 2021 NEZ004>010-022>029-035>038-056>059-069>071-094-140915- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 402 AM CDT Mon Sep 13 2021 /302 AM MDT Mon Sep 13 2021/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TODAY AND TONIGHT. Patchy fog is likely across the Sandhills and portions of central Nebraska. Visibility of less than one mile will be possible in spots through late morning. Scattered showers and thunderstorms are likely for portions of western and north central Nebraska late this morning through the afternoon. The greatest potential will be along and north of Highway 2. A few storms may be strong to briefly severe with isolated large hail and damaging wind gusts possible. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. Additional rain and thunderstorm chances exist on Tuesday across much of the local area. At this time, the threat for severe weather is low. .SPOTTER INFORMATION STATEMENT... Please relay any information about observed severe weather to the NWS. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
Nearby
Dense Fog Advisories in Nebraska, 2021Every dense fog advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.